Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 18, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2015, 5:42 PM EDT for Bartow County, Cherokee County, Pickens County, Georgia. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 5:42 PM EDT (21:42 UTC)
- Expired
- Apr 2, 2015, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Cherokee County, GA, Pickens County, GA
The radar
The Atlanta radar (KFFC), 105 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 5:45 PM EDT | TSTM WND DMG | Corbin, GA | THREE TREES WERE BLOWN DOWN IN EASTERN BARTOW COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
920
WUUS52 KFFC 022142
SVRFFC
GAC015-057-227-022230-
/O.NEW.KFFC.SV.W.0018.150402T2142Z-150402T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
542 PM EDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL PICKENS COUNTY IN NORTH CENTRAL GEORGIA...
EASTERN BARTOW COUNTY IN NORTHWESTERN GEORGIA...
CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA...
* UNTIL 630 PM EDT
* AT 542 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES NORTHWEST OF WALESKA TO 6 MILES SOUTHEAST OF
WHITE TO NEAR EMERSON...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTON...JASPER...WOODSTOCK...HOLLY SPRINGS...EMERSON...BALL
GROUND...NELSON...WHITE...WALESKA...TALKING ROCK...BUFFINGTON...
FUNKHOUSER...SALACOA VALLEY...LEBANON...RED TOP MOUNTAIN STATE
PARK...BRIDGEMILL...KELLOGG CREEK...GEORGE WASHINGTON CARVER ST
PK...REAVIS MOUNTAIN AND OAK GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3455 8442 3455 8439 3433 8431 3409 8444
3409 8446 3408 8448 3407 8448 3407 8449
3408 8449 3408 8477 3420 8473 3437 8476
3441 8468 3441 8465 3443 8465 3455 8445
3456 8443
TIME...MOT...LOC 2142Z 250DEG 24KT 3439 8469 3423 8465 3414 8468
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
300
WWUS52 KFFC 022203
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
603 PM EDT THU APR 2 2015
GAC015-022213-
/O.CAN.KFFC.SV.W.0018.000000T0000Z-150402T2230Z/
BARTOW GA-
603 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARTOW COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3455 8442 3455 8439 3433 8431 3409 8444
3409 8446 3408 8449 3408 8466 3435 8465
3435 8464 3436 8465 3443 8465 3455 8445
3455 8443 3456 8443
TIME...MOT...LOC 2203Z 250DEG 24KT 3444 8454 3428 8450 3419 8453
$$
GAC057-227-022230-
/O.CON.KFFC.SV.W.0018.000000T0000Z-150402T2230Z/
PICKENS GA-CHEROKEE GA-
603 PM EDT THU APR 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CENTRAL PICKENS AND CHEROKEE COUNTIES...
AT 603 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TALKING ROCK TO NEAR CANTON TO HOLLY SPRINGS...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CANTON...JASPER...WOODSTOCK...HOLLY SPRINGS...BALL GROUND...NELSON...
WALESKA...TALKING ROCK...BUFFINGTON...LAKE TAMARACK...SALACOA
VALLEY...TALMADGE...LEBANON...BRIDGEMILL...LAKE ARROWHEAD...TATE...
HOBGOOD PARK...KELLOGG CREEK...HICKORY FLAT AND SUTALLEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6 OR TWEET US YOUR REPORT AT NWSATLANTA.
&&
LAT...LON 3455 8442 3455 8439 3433 8431 3409 8444
3409 8446 3408 8449 3408 8466 3435 8465
3435 8464 3436 8465 3443 8465 3455 8445
3455 8443 3456 8443
TIME...MOT...LOC 2203Z 250DEG 24KT 3444 8454 3428 8450 3419 8453
HAIL...1.00IN
WIND...60MPH
$$599
WWUS52 KFFC 022225
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT THU APR 2 2015
GAC057-227-022234-
/O.EXP.KFFC.SV.W.0018.000000T0000Z-150402T2230Z/
PICKENS GA-CHEROKEE GA-
625 PM EDT THU APR 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PICKENS AND CHEROKEE
COUNTIES WILL EXPIRE AT 630 PM EDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND ARE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
LAT...LON 3455 8442 3455 8439 3433 8431 3409 8444
3409 8446 3408 8449 3408 8466 3435 8465
3435 8464 3436 8465 3443 8465 3455 8445
3455 8443 3456 8443
TIME...MOT...LOC 2222Z 250DEG 24KT 3444 8454 3428 8450 3419 8453
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:41 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 2, 3:41 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 341 PM EDT THU APR 2 2015 ...ISOLATED SEVERE STORMS POSSIBLE THIS EVENING AND AGAIN FRIDAY NIGHT... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER DISTURBANCE IS SPARKING SCATTERED SHOWERS AND THUNDERSTORMS FROM CENTRAL TN SOUTHWARD INTO CENTRAL AL... WITH THE LEADING EDGE ALREADY PUSHING ACROSS PARTS OF NORTH AND WEST CENTRAL GA. AS EXPECTED... STORMS COULD DEVELOP JUST ABOUT ANYWHERE... WITH A FEW SHOWERS AND THUNDERSTORMS ALSO NOTED OVER CENTRAL GA AS WELL. THE ABUNDANT CLOUDINESS HAS HELPED HOLD INSTABILITIES IN CHECK... AND THE UPPER DISTURBANCE IS WEAKENING... ALL SUGGESTING A LESSONED THREAT FOR SEVERE STORMS TODAY. ALTHOUGH... EXPECTING MORE GENERAL THUNDERSTORMS FOR THE MOST PART... STILL CANNOT RULE OUT A FEW STRONG TO POSSIBLY SEVERE STORMS DURING THE LATE AFTERNOON AND EARLY EVENING HOURS... MAINLY OVER THE NW AND WEST CENTRAL ZONES... AS BREAKS IN THE CLOUDS ALLOW 1500-2000 J/KG OF CAPE SPREAD INTO THE AREA FROM EASTERN AL. SMALL HAIL...WIND GUSTS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS WITH MOST STORMS THAT DEVELOP. THE THUNDERSTORM THREAT SHOULD GREATLY DIMINISH BY 9-10 PM THIS EVENING AS THE DISTURBANCE LIFTS NE... WITH CLEARING SKIES ON TAP OVERNIGHT. MOSTLY CLEAR SKIES AND LIGHT WINDS WOULD SUPPORT PATCHY FOG AGAIN TONIGHT. MODELS AGREE ON A RATHER QUIET WEATHER DAY ON FRIDAY AS OUR NEXT DISTURBANCE AND FRONTAL SYSTEM GETS ORGANIZED AND BEGINS TO KICK EAST OF THE PLAINS FRIDAY AFTERNOON. THIS SHOULD RESULT IN ONLY A LOW CHANCE OF CONVECTION OVER FAR NW GA FRIDAY AFTERNOON. THE GREATER CHANCES FOR SHOWERS AND THUNDERSTORMS COME FRIDAY NIGHT AS THIS SYSTEM DRAGS A COLD FRONT ACROSS THE AREA THROUGH SATURDAY MORNING. STRONG WIND SHEAR AND MODERATE CAPES ALONG AND AHEAD OF THE COLD FRONT HAS PROMPTED SPC TO SHOW A SLIGHT RISK OF SEVERE STORMS ACROSS PARTS OF NW GA FRIDAY NIGHT AHEAD OF THE FRONT... WITH THE GREATER CHANCES JUST WEST AND NW OF THE STATE. WILL CONTINUE TO MONITOR THIS POTENTIAL CLOSELY OVER THE NEXT COUPLE OF FORECAST PERIODS. OTHERWISE... TOOK A MAV AND MET BLEND FOR TEMPS THROUGH THE PERIOD... WITH ABOVE NORMAL CONDITIONS EXPECTED TONIGHT AND FRIDAY... THEN COOLER TEMPS SPREADING IN FRIDAY NIGHT BEHIND THE COLD FRONT. 39 .LONG TERM /SATURDAY THROUGH THURSDAY/... MOST OF THE ACTIVE WX SHOULD HAVE PUSHED OUT WITH FRONT BY MIDDAY SATURDAY. WHILE 0-1KM BULK SHEAR REMAINS STRONG BETWEEN 06Z-12 SAT...AROUND 30KTS...MLCAPE STILL MEAGER IN MODEL PROGS. IF WERE LUCKY...SEVERE CONVECTION WILL REMAIN WEST OF THE AREA FRI NIGHT AND SAT. NICE WEEKEND WITH PLENTY OF SUNSHINE ENSUES BUT STRONG WSWLY ZONAL FLOW TO DOMINATE PATTERN OVER THE CONUS MON THRU WED ...MEANING EVEN WARMER TEMPS AND INCREASING MOISTURE AND CHANCES FOR DEEP MOIST CONVECTION. KEPT POPS 20-30 PCT MON THRU THURS WITH BEST CHC ON THURS. STILL A WAYS OUT. 12Z DETERMINISTIC AND ENSEMBLE GUIDANCE NOT IN AGREEMENT ON DEVELOPMENT OF LARGE WRN CONUS UPPER TROUGH AS SHOWN IN PREV RUNS. SNELSON && AVIATION... 18Z UPDATE... MVFR CIGS SHOULD IMPROVE TO LOW VFR LEVELS BY 20Z AS WINDS VEER MORE SSW AND BREAKS IN CLOUDS BEGIN TO SPREAD INTO THE AREA. STILL EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO SPREAD INTO NORTH AND WEST CENTRAL GA THROUGH THE AFTERNOON AND EARLY EVENING... WARRANTING A TEMPO 21-01Z TSRA FOR THE ATLANTA TAF SITES. THE DISTURBANCE PUSHES EAST THIS EVENING... WITH CLEARING SKIES EXPECTED BY LATE EVENING OR MIDNIGHT. THEN VFR CONDITIONS ARE EXPECTED OVERNIGHT AND ON FRI. CURRENT SE WINDS AROUND 6-9KTS WILL VEER MORE SSW BY 20Z WITH A FEW GUSTS POSSIBLE DURING THE LATE AFTERNOON. WINDS BACK MORE SSE AGAIN THIS EVENING... THEN VEER SSW AGAIN BY 14-15Z FRI AND REMAIN SSW ON FRI... WITH SPEEDS AROUND 10-12KTS ON FRI. NO CONVECTION IS EXPECTED AGAIN UNTIL FRIDAY NIGHT AHEAD OF A COLD FRONT. //ATL CONFIDENCE... 18Z UPDATE... MEDIUM ON ALL ELEMENTS. 39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 59 81 56 70 / 50 10 60 10 ATLANTA 58 80 52 66 / 40 20 70 10 BLAIRSVILLE 54 75 46 61 / 50 30 70 10 CARTERSVILLE 57 78 50 64 / 40 30 70 10 COLUMBUS 58 82 58 70 / 20 10 60 20 GAINESVILLE 57 78 52 66 / 50 20 70 10 MACON 59 83 61 71 / 40 10 60 20 ROME 57 78 49 65 / 40 40 80 5 PEACHTREE CITY 56 80 54 68 / 40 20 70 10 VIDALIA 62 85 63 76 / 30 10 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...39 LONG TERM....SNELSON AVIATION...39
Hazardous weather outlook, Apr 2, 3:55 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 355 PM EDT THU APR 2 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030945- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 355 PM EDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT... ...ISOLATED SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING MUCH OF OVER NORTH AND CENTRAL GEORGIA... WEATHER HAZARDS EXPECTED... DAMAGING WINDS...DANGEROUS LIGHTNING AND LARGE HAIL WILL BE POSSIBLE THROUGH MIDNIGHT. DISCUSSION... INSTABILITY IS EXPECTED TO INCREASE ACROSS THE AREA THIS AFTERNOON WITH CAPE VALUES OF 500 TO 1500 LIKELY. VERTICAL WIND SHEAR WILL BE SOMEWHAT WEAK FOR STORM EVENTS THIS TIME OF YEAR...BUT MAY BE SUFFICIENT TO HELP STORMS BECOME MORE ORGANIZED AND MORE LIKELY TO PRODUCE LARGE HAIL. SEVERE STORMS WILL BE LESS LIKELY OVER NORTHEAST GEORGIA WITH ABOUT EQUAL CHANCES OF THE REMAINDER OF THE STATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THERE WILL BE ANOTHER CHANCE FOR STRONG TO SEVERE THUNDERSTORMS FRIDAY NIGHT AND SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE STATE. THE STRONGEST STORMS COULD PRODUCE HAIL AND DAMAGING WINDS. AFTER A DRY PERIOD SUNDAY...SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Apr 2, 4:28 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 PM EDT THU APR 2 2015
GAZ069-080-081-022115-
UPSON GA-TAYLOR GA-CRAWFORD GA-
428 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 35 MPH WINDS
IN UPSON...TAYLOR AND CRAWFORD COUNTIES UNTIL 515 PM EDT...
AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BUTLER...MOVING NORTHEAST AT 15 MPH.
WIND GUSTS OF 35 MPH AND PENNY SIZED HAIL ARE LIKELY WITH THIS STORM
AS THIS STORM MOVES ACROSS UPSON...TAYLOR AND CRAWFORD COUNTIES
THROUGH 515 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
BUTLER...ROBERTA...CARSONVILLE...WESLEY CHURCH...FICKLING MILL...
SALEM AND HOWARD.
LAT...LON 3256 8443 3256 8441 3261 8441 3264 8438
3268 8437 3268 8434 3272 8434 3274 8429
3275 8429 3276 8430 3276 8432 3286 8425
3270 8399 3246 8427
TIME...MOT...LOC 2027Z 217DEG 13KT 3258 8431Special weather statement, Apr 2, 4:31 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
431 PM EDT THU APR 2 2015
GAZ002-004-011-012-019-020-030-031-041-022115-
GORDON GA-PAULDING GA-WHITFIELD GA-HARALSON GA-BARTOW GA-
CHATTOOGA GA-POLK GA-WALKER GA-FLOYD GA-
431 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN GORDON...PAULDING...WHITFIELD...HARALSON...BARTOW...CHATTOOGA...
POLK...WALKER AND FLOYD COUNTIES UNTIL 515 PM EDT...
AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF LITTLE RIVER FALLS TO NEAR CEDARTOWN TO FRUITHURST...AND
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS GORDON... PAULDING...WHITFIELD...HARALSON...
BARTOW...CHATTOOGA...POLK...WALKER AND FLOYD COUNTIES THROUGH 515 PM
EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...CARTERSVILLE...CALHOUN...DALLAS...CEDARTOWN...SUMMERVILLE...
BUCHANAN...ADAIRSVILLE...ROCKMART...EUHARLEE...TALLAPOOSA...TRION...
ARAGON...CAVE SPRING...WHITE...KINGSTON...RESACA...BRASWELL...
PLAINVILLE AND TAYLORSVILLE.
LAT...LON 3477 8507 3429 8471 3384 8490 3372 8535
3392 8539 3401 8535 3416 8544 3456 8552
TIME...MOT...LOC 2031Z 242DEG 32KT 3448 8554 3404 8529 3373 8542Special weather statement, Apr 2, 4:34 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU APR 2 2015
GAZ038-039-050-022115-
OGLETHORPE GA-GREENE GA-WILKES GA-
434 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN OGLETHORPE...GREENE AND WILKES COUNTIES UNTIL 515 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CRAWFORD TO
NEAR GREENSBORO...AND MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS OGLETHORPE...GREENE AND WILKES COUNTIES THROUGH 515 PM
EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LEXINGTON...CRAWFORD...ARNOLDSVILLE...WOODVILLE...MAXEYS...RAYLE...
STEPHENS...VESTA...PENFIELD...POINT PETER...PHILOMATH AND HUTCHINGS.
LAT...LON 3375 8285 3371 8294 3373 8295 3370 8299
3369 8299 3358 8324 3390 8323 3403 8301
3404 8298 3404 8295 3403 8293 3401 8294
3401 8291 3400 8291 3400 8289
TIME...MOT...LOC 2034Z 228DEG 16KT 3387 8318 3361 8320Special weather statement, Apr 2, 4:55 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU APR 2 2015
GAZ068>071-081-022130-
UPSON GA-CRAWFORD GA-PIKE GA-LAMAR GA-MONROE GA-
455 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZE HAIL AND 40 MPH
WINDS IN UPSON... CRAWFORD...PIKE...LAMAR AND MONROE COUNTIES UNTIL
530 PM EDT...
AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR THOMASTON...MOVING NORTH AT 40 MPH.
WIND GUSTS OF 40 MPH AND HAIL UP TO THE SIZE OF NICKELS ARE LIKELY
AS THESE STORMS MOVE ACROSS UPSON... CRAWFORD...PIKE...LAMAR AND
MONROE COUNTIES THROUGH 530 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
THOMASTON...BARNESVILLE...FORSYTH...YATESVILLE...CULLODEN...ALDORA...
THE ROCK...LINCOLN PARK...COLLIER...REDBONE...SALEM...MUSELLA...
BRENT...LOGTOWN...RUSSELLVILLE...HANNAHS MILL...REDBONE CROSSROADS
AND PIEDMONT.
LAT...LON 3275 8429 3276 8430 3276 8434 3278 8435
3278 8437 3279 8439 3281 8440 3311 8427
3302 8389 3271 8404
TIME...MOT...LOC 2054Z 194DEG 33KT 3286 8423Special weather statement, Apr 2, 4:57 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
457 PM EDT THU APR 2 2015
GAZ022-033-045-022145-
DE KALB GA-FORSYTH GA-NORTH FULTON GA-
457 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN DE KALB...FORSYTH AND NORTH FULTON COUNTIES UNTIL 545 PM EDT...
AT 456 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY SPRINGS...OR 9 MILES EAST OF
MARIETTA...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY WITH THIS STORM
AS THIS STORM MOVES ACROSS DE KALB...FORSYTH AND NORTH FULTON
COUNTIES THROUGH 545 PM EDT.
SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
CUMMING...SANDY SPRINGS...ROSWELL...JOHNS CREEK...ALPHARETTA...
DUNWOODY...MILTON...DULUTH...SUGAR HILL...DREW...BROOKWOOD AND
DUCKTOWN.
LAT...LON 3426 8422 3414 8408 3407 8412 3403 8412
3403 8417 3400 8418 3400 8424 3399 8426
3397 8426 3396 8428 3395 8427 3389 8438
3392 8443 3398 8438 3402 8440 3419 8427
3419 8426 3421 8426
TIME...MOT...LOC 2056Z 224DEG 18KT 3394 8438Special weather statement, Apr 2, 5:10 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
510 PM EDT THU APR 2 2015
GAZ002-004-005-011>013-019>021-030>032-041-022200-
MURRAY GA-GORDON GA-COBB GA-PAULDING GA-WHITFIELD GA-PICKENS GA-
HARALSON GA-BARTOW GA-CHEROKEE GA-CHATTOOGA GA-POLK GA-WALKER GA-
FLOYD GA-
510 PM EDT THU APR 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN MURRAY...GORDON...COBB...PAULDING...WHITFIELD...PICKENS...
HARALSON...BARTOW...CHEROKEE...CHATTOOGA...POLK...WALKER AND FLOYD
COUNTIES UNTIL 600 PM EDT...
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
LAFAYETTE TO NEAR SHANNON TO EUHARLEE TO NEAR BUCHANAN...AND MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THESE STORMS
MOVE ACROSS MURRAY... GORDON...COBB...PAULDING...WHITFIELD...
PICKENS...HARALSON...BARTOW...CHEROKEE...CHATTOOGA...POLK...WALKER
AND FLOYD COUNTIES THROUGH 600 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ROME...DALTON...CANTON...CARTERSVILLE...CALHOUN...DALLAS...
CHATSWORTH...BUCHANAN...KENNESAW...WOODSTOCK...ACWORTH...HOLLY
SPRINGS...ADAIRSVILLE...ROCKMART...EUHARLEE...HIRAM...EMERSON...
ETON...WHITE AND WALESKA.
LAT...LON 3477 8463 3473 8466 3455 8465 3455 8452
3427 8441 3392 8474 3377 8527 3408 8498
3430 8517 3471 8527 3495 8474
TIME...MOT...LOC 2110Z 236DEG 33KT 3468 8520 3434 8512 3412 8492 3383
8516The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:27 PM EDT | Special Weather Statement | FFC | Baldwin | 48 min |
| Apr 2, 2:11 PM EDT | Special Weather Statement | FFC | Floyd | 49 min |
| Apr 2, 2:26 PM EDT | Special Weather Statement | FFC | Taliaferro, Wilkes | 49 min |
| Apr 2, 3:36 PM EDT | Special Weather Statement | FFC | Morgan | 39 min |
| Apr 2, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Putnam | 30 min |
| Apr 2, 4:07 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Haralson, Polk | 23 min |
| Apr 2, 4:28 PM EDT | Special Weather Statement | FFC | Taylor | 47 min |
| Apr 2, 4:31 PM EDT | Special Weather Statement | FFC | Bartow, Chattooga, Floyd, Haralson, Paulding, Polk | 44 min |
| Apr 2, 4:34 PM EDT | Special Weather Statement | FFC | Oglethorpe | 41 min |
| Apr 2, 4:55 PM EDT | Special Weather Statement | FFC | Lamar, Monroe, Upson | 35 min |
| Apr 2, 4:57 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Apr 2, 5:00 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 45 min |
| Apr 2, 5:10 PM EDT | Special Weather Statement | FFC | Bartow, Cherokee, Gordon, Haralson, Murray, Paulding and 2 more | 50 min |
| Apr 2, 5:45 PM EDT | Special Weather Statement | FFC | Douglas | 45 min |
| Apr 2, 5:54 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
| Apr 2, 6:27 PM EDT | Special Weather Statement | FFC | Dawson, DeKalb, Forsyth, Fulton, Gwinnett, Lumpkin | 48 min |
| Apr 2, 6:39 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Apr 2, 7:10 PM EDT | Special Weather Statement | FFC | Barrow, Gwinnett | 50 min |
| Apr 2, 7:33 PM EDT | Special Weather Statement | FFC | Newton, Rockdale, Walton | 27 min |
| Apr 2, 7:55 PM EDT | Special Weather Statement | FFC | Banks, Jackson, Madison | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.